MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 8886848808
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic total gastrectomy, on ligating the vessel, the clip cartridge was not able to be properly loaded onto the handle; the clip did not disengage from the cartridge and did not form correctly.The inner and outer parts of the clip separated.They changed to another clip to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.The visual inspection of the photo noted; the clip body disengaged from the cartridge and the tracks were not inserted properly at the distal end of the clip body.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if the clip was not properly applied and mishandled during the clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of six devices.The visual inspection of the cartridges noted two were fully applied, one clip body was disengaged and the tracks were not inserted properly at the distal end of the clip body.Visual inspection of the other four cartridges noted they were not applied.The clip body and tracks were reassembled and reinserted into one of the two cartridges.A pmv representative instrument was used for all functional testing.The cartridge was loaded into the pmv representative instrument, the firing handle was actuated, and the clip formed properly onto the test media.The four cartridges were loaded into the pmv representative instrument, the firing handle was actuated, and the four clips formed properly onto the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if the clip was not properly applied and mishandled during the clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAPRO-CLIP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7903291
Report Number1219930-2018-05190
Device Sequence Number11151054
Product Code GCJ
UDI-Device Identifier10884521057647
UDI-Public10884521057647
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K925602
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number8886848808
Device Catalogue Number8886848808
Device Lot NumberN8E0833X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer11/30/2018
05/22/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date12/28/2018
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1